MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the end of the coil had no interlocking arm.The target location was in the left internal iliac artery.A 10mm x 40cm interlock-35 was the first coil advanced for embolization of the iliac aneurysm.During the procedure, the coil was detached while it was being advanced, and it was observed that the end of the coil had no interlocking arms.A second coil, a 12mm x 40cm interlock-35 was attempted to be used, but it could not be pushed out of the tip of the protective sheath even after multiple attempts.The coil was found to be stretched.Subsequently, an 8mm x 40mm coil was used and advanced successfully.No complications were reported, and the patient was stable.
 
Event or Problem Description
It was reported that the end of the coil had no interlocking arm.The target location was in the left internal iliac artery.A 10mm x 40cm interlock-35 was the first coil advanced for embolization of the iliac aneurysm.During the procedure, the coil was detached while it was being advanced, and it was observed that the end of the coil had no interlocking arms.A second coil, a 12mm x 40cm interlock-35 was attempted to be used, but it could not be pushed out of the tip of the protective sheath even after multiple attempts.The coil was found to be stretched.Subsequently, an 8mm x 40mm coil was used and advanced successfully.No complications were reported, and the patient was stable.It was further reported that the target lesion was in the right iliac artery.When the 10mm x 40cm interlock-35 was removed from the pouch, the coil and the pusher wire arms were interlocked in the introducer sheath.The detached interlocking arm were found inside the catheter and was not left inside the patient.Both devices were removed from the body by the pusher wire arms.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the main coil, the introducer sheath and the delivery wire were returned.Visual inspection revealed that the main coil was bent and stretched at the zap tip and primary coil section, moreover, the coil arm was detached.Microscopic inspection revealed the main coil was bent, stretched and detached.Functional inspection could not be performed due the main coil and the pusher wire are not interlocking.The dimensions for the zap tip outer diameter (od) and the primary coil od were inspected and were within specification.
 
Event or Problem Description

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19540893
Report Number2124215-2024-35088
Device Sequence Number7604583
Product Code KRD
UDI-Device Identifier08714729793168
UDI-Public08714729793168
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/18/2026
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0032456708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/12/2024
09/03/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date07/09/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight73 KG